Crohn's Disease Forum » Treatment » Remicade/Infliximab » Increased calprotectin level & nerve issues after infliximab


03-20-2018, 04:12 PM   #1
slummymummy
 
Join Date: Mar 2018
Location: United Kingdom
Increased calprotectin level & nerve issues after infliximab

Hi,
After the initial 3 rounds of infliximab my calprotectin level has doubled (no where near as bad as previous counts but I didn't expect it to raise from my pre treatment baseline)

But the issue I'm more concerned about is after my first treatment I had terrible pins and needles, they decided to go ahead with the second dose and i didn't have pins and needles between 2nd and 3rd infusions but a week or so after the 3rd the pins and needles came back and 6 weeks on were constant, my feet and arms keep feeling like they are wet/cold or on fire.

Needless to say my 4th infusion was cancelled and I'm now to see a neurologist/get an MRI - I've had no feedback from my GI consultant and I'm at a bit of a loss as to what iss going on.
Other symptoms are problems with my eyesight (eyes fine though just had a vision check so other than new glasses all ok) and I've got chronic fatigue and a bit of dizziness.

Just wondered if anyone else on infliximab had similar symptoms and what the outcome was - i.e. what's next if infliximab doesn't sort out the inflammation?
Sorry for essay - first ever post and I've had Crohns for 20 years!
03-20-2018, 05:18 PM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I am not sure which one but i would guess they probably will start you on some other biologic. Hope you feel better soon.
03-21-2018, 06:51 AM   #3
OleJ
Senior Member
 
Join Date: May 2017
Location: Denmark

My Support Groups:
Hi slummymummy.
Sorry to hear about your problems with the calprotectin levels and meds.
I went through something somewhat similar, yet a little different: While on Remicade my kidneys suddently showed signs of infection and inflammation.
Although the docs could not say for sure if Remicade was the cultprit, I stopped taking it and now I am on methotrexate monotherapy. It seems to keep me in remission, but if I try to discontinue it symptoms come back.
Have you been on methotrexate?
03-21-2018, 11:04 PM   #4
Lynda Lynda
Senior Member
 
Join Date: Feb 2018
Location: Arizona
Slummy, what is your calprotectin right now ? What do they consider a "high" level ? I was recently told my calprotectin level was 649 and I have to wait 3 weeks to see a Nurse Practitioner !
Have a good day / evening.
07-19-2018, 05:32 PM   #5
Richelle
 
Join Date: Jul 2018
Location: Chaumont, New York
Hi,
After the initial 3 rounds of infliximab my calprotectin level has doubled (no where near as bad as previous counts but I didn't expect it to raise from my pre treatment baseline)

But the issue I'm more concerned about is after my first treatment I had terrible pins and needles, they decided to go ahead with the second dose and i didn't have pins and needles between 2nd and 3rd infusions but a week or so after the 3rd the pins and needles came back and 6 weeks on were constant, my feet and arms keep feeling like they are wet/cold or on fire.

Needless to say my 4th infusion was cancelled and I'm now to see a neurologist/get an MRI - I've had no feedback from my GI consultant and I'm at a bit of a loss as to what iss going on.
Other symptoms are problems with my eyesight (eyes fine though just had a vision check so other than new glasses all ok) and I've got chronic fatigue and a bit of dizziness.

Just wondered if anyone else on infliximab had similar symptoms and what the outcome was - i.e. what's next if infliximab doesn't sort out the inflammation?
Sorry for essay - first ever post and I've had Crohns for 20 years!
I am curious to know how you are doing now? I was taking Inflectra from February to May. My May infusion was changed to Remicade. Shortly after that I started to have numbness in my arms and hands along with constant feeling of being “drunk”. I also went to a neurologist and had an MRI and nerve conduction. Current belief of neurologist and gastroenterologist is that I have nerve damage from infusions, but it is working for my Crohns symptoms.
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Increased calprotectin level & nerve issues after infliximab
Thread Tools


All times are GMT -5. The time now is 10:40 AM.
Copyright 2006-2017 Crohnsforum.com